MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 15.0MM/13.0MM PROTECTION SLEEVE F/SPIRAL BLD AIMING ARM; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 15.0MM/13.0MM PROTECTION SLEEVE F/SPIRAL BLD AIMING ARM; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.010.081
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2022, the 13.0mm cannulated drill bit ¿shoulders¿ could pass the automatic stop position and enter into the 15.0mm/13.0mm protection sleeve.The reamer would go through the sleeve another 10mm or so.Procedure was completed successfully with a thirty second delay.There was no patient consequence.This report is for a 15.0mm/13.0mm protection sleeve f/spiral bld aiming arm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment.Visual analysis of the photo revealed that there was no damage or defects with the 15.0/13.0 protec slv spiral bld aim arm.Functionality issues can not be assessed through a photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the 15.0/13.0 protec slv spiral bld aim arm was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot number added, h4: device manufacture date added.Part # 03.010.081, synthes lot # 1798602, supplier lot # 1798602, release to warehouse date: 09 jan 2008, supplier: synthes gmbh oberdorf.No non conformance reports generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 15.0/13.0 protec slv spiral bld aim arm has signs of wear around the mating section where it locks to the 3.0mm cannulated drill bit 300mm.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.Functional test was performed with both devices and confirms the alleged condition, since due to worn condition the device are to unable to assemble.After a visual inspection per guidance provided in windchill document, it was determined that the reusable instrument device was worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 15.0/13.0 protec slv spiral bld aim arm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following source controlled drawings reflecting the current and manufactured revisions were reviewed: windchill document ver a.2 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.

Brand Name
15.0MM/13.0MM PROTECTION SLEEVE F/SPIRAL BLD AIMING ARM
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15348311
Report Number2939274-2022-03404
Device Sequence Number4529175
Product Code FZX
UDI-Device Identifier10886982067517
UDI-Public(01)10886982067517
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.081
Device Catalogue Number03.010.081
Device Lot Number1798602
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer10/20/2022
01/11/2023
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date11/02/2022
01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
13.0MM CANNULATED DRILL BIT 300MM.
Patient SexUnknown